Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Albany, NY

June 26, 2009Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 26, 2009, 4:45 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 4:45 PM EDT (20:45 UTC)
Expired
Jun 26, 2009, 5:06 PM EDT
In force
21 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:49 PM EDTHAIL 1Oakville, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 262045
SVRALY
CTC005-262130-
/O.NEW.KALY.SV.W.0049.090626T2045Z-090626T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OAKVILLE...OR 7 MILES NORTHWEST OF WATERBURY...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVILLE BY 455 PM EDT...
  THOMASTON BY 505 PM EDT...
  TERRYVILLE BY 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND EASTERN NEW YORK.

&&

LAT...LON 4166 7331 4179 7301 4178 7300 4181 7296
      4180 7295 4177 7300 4164 7297 4163 7302
      4157 7309 4155 7316 4151 7316 4151 7321
      4151 7322
TIME...MOT...LOC 2046Z 246DEG 15KT 4162 7315

$$

WASULA
1 follow-up statement
000 
WWUS51 KALY 262106
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT FRI JUN 26 2009

CTC005-262114-
/O.CAN.KALY.SV.W.0049.000000T0000Z-090626T2130Z/
LITCHFIELD CT-
506 PM EDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF SOUTHEASTERN LITCHFIELD 
COUNTY.  1 INCH HAIL WAS REPORTED IN OAKVILLE AT 449 PM EDT.  THE 
THREAT FOR SEVERE WEATHER HAS DIMINISHED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND EASTERN NEW YORK.

LAT...LON 4166 7331 4179 7301 4178 7300 4181 7296
      4180 7295 4177 7300 4164 7297 4163 7302
      4157 7309 4155 7316 4151 7316 4151 7321
      4151 7322
TIME...MOT...LOC 2104Z 246DEG 15KT 4165 7305

$$

WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:58 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 26, 3:58 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A WEAK COLD FRONT BUT ASSOCIATED STRONG UPPER LEVEL DISTURBANCE
WILL CONTINUE TO CROSS THE REGION TONIGHT. AN UPPER LEVEL LOW WILL
DEVELOP OVER AND JUST EAST OF THE REGION ON SATURDAY...AND WILL ONLY
DRIFT SLOWLY SOUTH AND EAST THROUGH THE WEEKEND...RESULTING IN
UNSETTLED WEATHER. WHILE IT WILL NOT BE RAINING THE ENTIRE
TIME...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH
DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE UNSETTLED
PATTERN WILL CONTINUE INTO NEXT WEEK...AS YET ANOTHER UPPER LEVEL
LOW APPROACHES FROM THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 516 CONTINUES FOR MUCH OF THE THE AREA
THROUGH 7 PM EXCEPT FOR WASHINGTON/RENSSELAER/COLUMBIA AND SOUTHERN
VERMONT/BERKSHIRE. A POTENT UPPER LEVEL DISTURBANCE MOVING ACROSS
THE GREAT LAKES HAS TRIGGERED CLUSTER OF SEVERE THUNDERSTORMS
UPSTREAM OF OUR AREA.

THE ATMOSPHERE HAS HAD ENOUGH TIME TO RECOVER AND DESTABILIZE IN
WAKE OF CLOUDS/RAIN THAT MOVED THROUGH THIS MORNING/EARLY AFTERNOON.
GENERALLY 1000-2000 J/KG OF SBCAPE NOTED ON LAPS ANALYSIS. DEEP
LAYER 0-6 KM SHEAR IS MAINLY UNIDIRECTIONAL 30-40 KT...SO STORM
ORGANIZATION SHOULD OCCUR. MAIN QUESTION IS IF THE CURRENT SEVERE
CLUSTERS OF CONVECTION ACROSS NORTHERN/CENTRAL NY MAINTAIN THEIR
STRENGTH ONCE THEY MAKE IT INTO OUR REGION. MAIN CLUSTER THAT
DEVELOPED JUST WEST OF ULSTER COUNTY HAS NOW EXPANDED EASTWARD INTO
SOUTHERN ULSTER/DUTCHESS/LITCHFIELD COUNTIES. OTHER ACTIVITY
UPSTREAM IN NORTH CENTRAL NY AND THE ST LAWRENCE VALLEY MAY REACH
NORTHERN AND CENTRAL PORTIONS OF THE AREA AS WELL. SO WILL MENTION
LIKELY POPS FOR LATE AFTERNOON/EARLY EVENING.

COVERAGE AND INTENSITY OF CONVECTION SHOULD DIMINISH LATER THIS
EVENING WITH LOSS OF DAYTIME HEATING. THE UPPER LEVEL TROF DIGGING
ACROSS THE NORTHEAST CONUS IS FORECAST TO CUT OFF AT 500 MB TONIGHT
AND DRIFT SOUTHWARD INTO EASTERN NY/WESTERN NEW ENGLAND BY SAT
MORNING. STILL PLENTY OF CLOUDS AROUND OVERNIGHT...WITH A FEW
BREAKS. MIN TEMPS GENERALLY EXPECTED TO BE IN THE UPPER 50S TO LOWER
60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE AFOREMENTIONED CUT-OFF LOW WILL DOMINATE OUR WEATHER THROUGH THE
WEEKEND...AS IT ONLY GRADUALLY DRIFTS SOUTHEAST ACROSS SOUTHERN NEW
ENGLAND AND EVENTUALLY OFF THE COAST BY LATE SUNDAY. EASTERN NEW
YORK AND WESTERN NEW ENGLAND WILL BE ON THE WESTERN PERIPHERY OF THE
CUT-OFF...SO THERE IS LESS OF A THREAT FOR SEVERE WEATHER AND
TORRENTIAL RAINFALL THAT WE HAVE SEEN THE LAST COUPLE DAYS.
STILL...IT WILL BE RATHER GLOOMY WITH A FEW PERIOD OF SHOWERS AND
AFTERNOON/EVENING THUNDERSTORMS. SBCAPE VALUES AROUND 500-750 J/KG
ON SAT AND 250-500 J/KG ON SUN...SHOULD RESULT IN GENERAL STORMS
WITH NOT MUCH VERTICAL DEVELOPMENT. WILL MENTION THE HIGHEST POPS
DURING THE AFTERNOON AND EARLY EVENING HOURS BOTH SAT AND SUN...AS
PIECES OF ENERGY PIVOT AROUND THE UPPER LOW. GENERALLY LOTS OF
CLOUDS EXPECTED TOO...BUT THERE WILL BE SOME OCCASIONAL BREAKS AS
WELL.

TEMPS WILL AVERAGE CLOSE TO NORMAL...WITH CLOUDS/SHOWERS/LOW LEVEL
MOISTURE WILL RESULT IN SLIGHTLY WARMER THAN NORMAL MIN TEMPS AND
SLIGHTLY COOLER THAN NORMAL MAX TEMPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED PERIOD WILL BE DOMINATED BY A LARGE SLOW MOVING CUTOFF
LOW AT 500 HPA. ON MONDAY...THE UPPER LOW WILL BE SITUATED OVER THE
NORTHERN GREAT LAKES AND ONLY MAKE SLOW PROGRESS EASTWARD TOWARDS
NORTHERN LOWER MICHIGAN. THE CYCLONIC FLOW AROUND THE LOW WILL ALLOW
FOR MAINLY DIURNAL DRIVEN SCT SHOWERS ACROSS OUR CWA. AT THIS
POINT...THE UPPER LOW SHOULD BE FAR ENOUGH AWAY TO LIMIT STRONG
INSTABILITY...SO WILL NOT INCLUDE THUNDER AT THIS POINT. BY
TUESDAY...THE UPPER LOW WILL BE APPROACHING WESTERN LAKE ERIE. HAVE
ONCE AGAIN INCLUDED HIGH CHC POPS IN THE FORECAST...AND WILL ALSO
INCLUDE THUNDER...AS THE GFS HAS FORECASTED LI OF 0 TO -2 C. THE
UPPER LOW WILL CONTINUE TO MOVE ACROSS SOUTHERN ONTARIO BY
WEDNESDAY...AND ACROSS THE NORTH COUNTRY OF NY BY THURSDAY. WILL
CONTINUE TO POST HIGH CHC POPS FOR THE ENTIRE CWA THROUGH THE
REMAINDER OF THE FORECAST PERIOD. THE BEST CHANCE FOR STRONGER
CONVECTION WOULD PROBABLY BE ON WEDNESDAY AFTN...AS THE PASSING OF
THE SFC BOUNDARY WILL ALSO HELP FOCUS THE CONVECTION....AS WELL AS
FORECASTED LIS OF 0 TO -3 C.

MAX TEMPS WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL ALL WEEK
WITH VALLEY HIGHS IN THE MIDDLE TO UPPER 70S...AS THE SCT
SHOWERS...PARTLY TO MOSTLY CLOUDY SKY COVER...AND LOWER UPPER LEVEL
HEIGHTS...WILL ALL PROMOTE COOLER THAN NORMAL TEMPERATURES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL EARLY THIS AFTERNOON...THROUGH
21-22Z...THEN SCATTERED STRONG THUNDERSTORMS WITH BRIEF PERIODS
OF IFR CONDITIONS WILL AFFECT THE AIRPORTS AROUND 22-24Z. LINGERING
LIGHT SHOWER ACTIVITY WILL CONTINUE WITH MVFR/VFR CONDITIONS
THROUGH ABOUT 01-03Z. VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGH 06-09Z...WHEN SOME SCATTERED SHOWERS WILL SPREAD FROM
NORTH TO SOUTH DURING ASSOCIATED WITH ANOTHER UPPER LEVEL
SYSTEM...DURING THE EARLY MORNING HOURS AFTER 06-09Z. PREVAILING
CONDITIONS WILL BE VFR...SO JUST INDICATING VCSH AFTER 06-09Z.
SOME MVFR CLOUD PERIODS THROUGH ABOUT 14Z...THEN RETURNING TO VFR
AFTER 14Z.

WINDS WILL BE LIGHT SOUTH TO SOUTHWEST AT 10 KT OR LESS EARLY THIS
AFTERNOON... SHIFTING TO WEST AND NORTHWEST LATE THIS AFTERNOON
AND EVENING...BECOMING NORTH TO NORTHWEST TOMORROW MORNING.

SAT-WED...VFR/MVFR...SCATTERED MAINLY AFTN SHOWERS/TSTMS.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE LIKELY FOR MUCH OF THE REGION THROUGH
THIS EVENING. UNSETTLED WEATHER WITH PERIOD OF SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED FOR SATURDAY AND SUNDAY. DAMP CONDITIONS
SHOULD PERSIST INTO NEXT WEEK AS WELL.

RELATIVE HUMIDITY VALUES WILL RISE TO NEAR 100 PERCENT
TONIGHT...THEN DROP TO BETWEEN 50 AND 65 PERCENT ON SATURDAY. RH
VALUES WILL ONCE AGAIN RISE TO NEAR 100 PERCENT SATURDAY NIGHT.

WINDS WILL BE GENERALLY WEST AROUND 5 MPH TONIGHT...THEN SHIFT TO
THE NORTH-NORTHWEST ON SATURDAY AND INCREASE TO AROUND 5 TO 10 MPH.
WINDS SATURDAY NIGHT WILL BE NORTH-NORTHWEST AROUND 5 MPH.

&&

.HYDROLOGY...
SCATTERED THUNDERSTORMS THURSDAY EVENING APPEARED TO HAVE LITTLE
EFFECT ON MAIN STEM RIVERS. MORE SHOWERS AND STORMS ARE LIKELY THIS
AFTERNOON. SOME OF THESE COULD ONCE AGAIN CONTAIN HEAVY RAINFALL
WITH LOCAL AMOUNTS EXCEEDING AN INCH. IT IS UNLIKELY THEY WOULD HAVE
A SIGNIFICANT IMPACT ON MAIN STEM RIVERS...BUT SMALLER STREAMS COULD
SEE QUICK RISES IN A FEW PLACES. LOCAL DOWNPOURS COULD CAUSE
SIGNIFICANT PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.

AVERAGE RAINFALL BASIN FORECASTS ARE EXPECTED TO AROUND A QUARTER
INCH OR LESS THROUGH TONIGHT.

THERE IS THE THREAT OF ADDITIONAL SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM BOTH WEEKEND DAYS BUT ONCE AGAIN THE ACTIVITY LOOKS TO
BE SCATTERED. AT THIS POINT...THESE SHOWERS AND STORMS DO NOT APPEAR
TO POSE ANY SERIOUS HYDROLOGICAL PROBLEMS THROUGH THE WEEKEND.

UNSETTLED WEATHER IS FORECAST INTO NEXT WORK WEEK WITH MORE SHOWER
AND THUNDERSTORM ACTIVITY. SOME OF THESE COULD CONTAIN HEAVY
RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...FRUGIS
AVIATION...NAS
FIRE WEATHER...JPV
HYDROLOGY...NAS
Hazardous weather outlook, Jun 26, 4:22 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT FRI JUN 26 2009

MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-271100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
422 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...
SOUTHERN VERMONT...AND WASHINGTON...RENSSELAER...AND COLUMBIA
COUNTIES IN EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE
GREATEST THREAT IS DAMAGING WINDS WITH GUSTS IN EXCESS OF 60
MPH...WITH LARGE HAIL ALSO POSSIBLE. SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL AS WELL. ANY THUNDERSTORMS WILL MOVE TO
THE EAST AROUND 15 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...SUNDAY...TUESDAY
AND WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
422 PM EDT FRI JUN 26 2009

...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE
VALLEYS...WESTERN AND SOUTHERN ADIRONDACKS...GREATER CAPITAL
REGION...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID
HUDSON VALLEY...AND NORTHWESTERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE GREATEST THREAT IS DAMAGING WINDS WITH GUSTS IN
EXCESS OF 60 MPH AND LARGE HAIL OF THREE QUARTERS OF AN INCH OR
LARGER. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. ANY
THUNDERSTORMS WILL MOVE TO THE EAST AROUND 15 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...SUNDAY...TUESDAY
AND WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF
TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV. SEVERE WEATHER REPORTS CAN BE RELAYED TO
LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 26, 3:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 N PINE BUSH           41.63N 74.30W
06/26/2009  E0.75 INCH       ULSTER             NY   PUBLIC

&&

FRUGIS
Local storm report, Jun 26, 4:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MARLBORO                41.60N 73.97W
06/26/2009  M0.88 INCH       ULSTER             NY   PUBLIC

&&

FRUGIS
Local storm report, Jun 26, 4:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     FLASH FLOOD      TORRINGTON              41.83N 73.13W
06/26/2009                   LITCHFIELD         CT   TRAINED SPOTTER

            3 FEET OF WATER WITH CARS STUCK IN FLOOD WATERS ON SUMMER
            ST.

0405 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
06/26/2009                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0410 PM     HEAVY RAIN       TORRINGTON              41.83N 73.13W
06/26/2009  M0.00 INCH       LITCHFIELD         CT   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN PAST HOUR.

0411 PM     HAIL             PAWLING                 41.56N 73.60W
06/26/2009  M1.25 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

FRUGIS
Local storm report, Jun 26, 4:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     HARWINTON               41.77N 73.06W
06/26/2009                   LITCHFIELD         CT   PUBLIC

            TREES AND POWER LINES DOWN.

0358 PM     HAIL             HARWINTON               41.77N 73.06W
06/26/2009  E0.75 INCH       LITCHFIELD         CT   PUBLIC

&&

FRUGIS
Local storm report, Jun 26, 4:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       TORRINGTON              41.83N 73.13W
06/26/2009  M1.50 INCH       LITCHFIELD         CT   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN PAST HOUR.

&&

FRUGIS
Local storm report, Jun 26, 4:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             PAWLING                 41.56N 73.60W
06/26/2009  M1.00 INCH       DUTCHESS           NY   PUBLIC

&&

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:48 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region57 min
Jun 26, 3:54 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jun 26, 4:20 PM EDTFlash Flood WarningALYNorthwest Hills Planning Region5 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.